March 28, 2011 at 4:13 pm #89384
AnonymousInactiveMarch 28, 2011 at 4:13 pmPost count: 14413
I’ve never been one to complain about being too cold. My motto is that you can always wear more layers to get warm, but you can only take off so much to cool down. I have always enjoyed my environment between 65F and no higher than about 72F. Any higher than that and I become a grouchy arsemuffin.
I am usually iron-deficient, so no changes there. My thyroid is fine. I don’t have any other conditions (that I’m aware of) that could cause cold intolerance, so the only two options I am left with is that a) I am getting old and turning into my parents and grandparents and every other old person I’ve ever known, or b) the Concerta is doing something to my metabolism that’s making me feel cold.
I don’t mean a slight chill that would be remedied by putting on a sweater; I mean like my toes feel like I’ve been standing outside in the winter with only my slippers.
This winter has been very long, and my apartment is drafty (it is currently 64F inside), but as I said, that has never bothered me before.
Has anyone else experienced this?REPORT ABUSEMarch 28, 2011 at 5:47 pm #102737
Patte RosebankParticipantMarch 28, 2011 at 5:47 pmPost count: 1517
I’m usually like you, in that I have more problems with being too hot than too cold.
But since becoming Type 2 diabetic, I’ve noticed that when my blood sugar drops, I tend to feel very cold, especially in my feet. Is there any chance you could be diabetic?
Also, since I started on Concerta, I find that, in the evening, I do tend to feel the cold more. This may be because Concerta is a stimulant (which raises blood pressure), and increased blood pressure increases body temperature. As it wears off, blood pressure returns to normal (or maybe a bit low), thus making you feel colder. This might explain your situation too.REPORT ABUSEMarch 28, 2011 at 6:07 pm #102738
AnonymousInactiveMarch 28, 2011 at 6:07 pmPost count: 14413
Thanks for the reply, Larynxa. My doctor just did blood work a couple of weeks ago–my blood sugar was normal. I’ve also been keeping a close eye on my BP since starting the ADHD meds.
It’s been like this for the past few days:
Most recent: 03/28 12:45pm 104/77
This morning: 03/28 08:50am 118/87
Saturday afternoon: 03/26 04:12pm 101/78
Friday morning: 03/25 09:24am 101/82
And those were all taken after I took Concerta. Maybe I need to speak to my doc about backing off the BP meds. I am still taking the dosage he put me on before I lost 30 pounds.
Of course, it doesn’t help that I have “white coat syndrome”, so every time he checks it, it seems pre-hypertensive. (*rolls eyes* – I think it’s always high in his office because I’ve just run the equivalent of a marathon trying to get myself there on time–see the “I was only 5 minutes late” thread).
Anyhoo, maybe it is just because my BP is under control.
Thanks again for the input.REPORT ABUSEApril 2, 2011 at 2:32 am #102739
AnonymousInactiveApril 2, 2011 at 2:32 amPost count: 14413
I told my girlfriend the other day that my fingers especially my pinky and the one beside it often felt cold when taking the meds (concerta) so there might be a link.REPORT ABUSEApril 2, 2011 at 3:51 am #102740
AnonymousInactiveApril 2, 2011 at 3:51 amPost count: 14413
i’m always freezing, apart from when the temperature really warms up- in insane ontario summertime i’m roasting to death and then occasionally just my hands and feet are freezing, instead. i know your thyroid is apparently fine, mine is too, allegedly, but i do wonder how much the whole brain chemistry ADHD thing is intertwined with the rest of the endocrine stuff….REPORT ABUSEApril 2, 2011 at 5:45 am #102741
AnonymousInactiveApril 2, 2011 at 5:45 amPost count: 14413
What would I give to feel this way in the middle of a hot July or August in NYC? Could I be so lucky?REPORT ABUSEApril 9, 2011 at 3:55 pm #102742
AnonymousInactiveApril 9, 2011 at 3:55 pmPost count: 14413
I am always cold…always have been. People can’t believe I get so cold all the time.REPORT ABUSEApril 11, 2011 at 11:12 pm #102743
AnonymousInactiveApril 11, 2011 at 11:12 pmPost count: 14413
I did a 10-day test of Concerta over a month ago with good results and now I am on a three month course started a week ago. I have noticed feeling cold in the evening too. I only have a shower and some nights I would just love a hot bath before crawling into bed. My bedroom tends to be colder since I am in a half basement apartment. That said, I am also 50, perimenopausal and recovering from low iron and get hot flashes so I had some of this happening before the Concerta. Perhaps I just notice it more because the Concerta is focusing me and I am more self aware than self conscious.REPORT ABUSEApril 13, 2011 at 4:38 pm #102744
annieaMemberApril 13, 2011 at 4:38 pmPost count: 47
Hi all, I worked nightshift for more than half my working career. I get cold “from the inside out” I discovered in my 20s if I forgot to eat..and I did that a fair bit..I would get cold and no amount of blankets, sweaters would help…Then I would ask myself, when was the last time you ate..PROTEIN..usually a while back..so off I go to kitchen, and after eating “real food”..I would warm up..
I am now much older..(in my 50s) and it still holds true…all though I don’t forget to eat as often. It has to be PROTEIN..meat, eggs, peanut butter, If I get to eating too many easy foods..carbs…it makes me more spacey too..So protein helps me focus too, has for years even before I knew I was ADD..REPORT ABUSEApril 16, 2011 at 4:16 pm #102745
CarrieMemberApril 16, 2011 at 4:16 pmPost count: 529
I too am always cold, my husband and most other guys I talk to swear it just comes with being a female hahaha But ive always been cold before I started taking medsREPORT ABUSEJuly 25, 2011 at 8:49 pm #102746
AnonymousInactiveJuly 25, 2011 at 8:49 pmPost count: 14413
I’m the opposite of you guys/gals. I am usually warm and easily get overheated. I’m also very overweight and know that has something to do with it. Anyway, the meds haven’t cooled me off at all. I’m now on 38 mg concerta. Likely upping that next week.REPORT ABUSEOctober 25, 2011 at 2:22 am #102747
AnonymousInactiveOctober 25, 2011 at 2:22 amPost count: 14413
Protein, i did not know that ..good to know, i have always been cold ..feet and hands the most. Cold Ontario winters added to my depression.. moved west and its gray and damp but not as bad .. but i am cold… will try more protein.
Straterra and Wellbutrin, only on both for 4 weeks, so not sure ..more side effects than improvements it seems ,, the busy mind comes and goes a bit so maybe help is happening. Just finding out about ADHD after having it for 60 years … way too many outbursts lately.
this is a good place to find out about adhd and coping/changing. thksREPORT ABUSEJanuary 13, 2012 at 1:53 pm #102749
laddybug3MemberJanuary 13, 2012 at 1:53 pmPost count: 226
I am normally hot, but at night I am always cold. Last night the blankets covered my head and I was still cold.REPORT ABUSEJanuary 13, 2012 at 6:18 pm #102750
billdMemberJanuary 13, 2012 at 6:18 pmPost count: 913
I’ve been feeling that lately when I go to bed. Sort of chills until i’ve laid there a while. Even then, I don’t mind the cats snuggling up to me. Weird, though – then at times I get to where I just have to strip down a bit as I can’t sleep if my feet are too warm!
Stimulant meds doing that would be sort of a contradiction. Here’s why I say this. I have Raynaud’s. It’s a syndrome where when you get cool or cold, the capillaries actually close down instead of opening up to allow more blood flow.
Let it get cool, my hands and feet will get cold, and at times to the point my hands or fingers go numb – or feel like they are “asleep” – as if when you sit on a leg, or lay on an arm wrong.
Took a while to find a doc who could diagnose it as all the other said “circulation feels good” as they felt the blood vessels in my legs and arms, checked pulse strength, etc. When I was eating at a restaurant on a cool afternoon one day my right hand felt funny and 2 or 3 of the fingers felt as if they’d gone to sleep and my hand felt cold. I tried the usual, moving my arm around, shook my fingers, etc. but it lasted nearly an hour. The clinic was only a half mile away so we drove there after eating. The fellow checked me out, asked some questions, then said “you have Raynaud’s”
He prescribed some pills to take if I felt the symptoms or starting having issues more frequently.
Those pills were a stimulant – which causes blood vessels to open up and allow more blood flow, warming the extremities.
So if our meds which are stimulants can cause a “cold feeling”, it just seems counter-logical to me, a non-doctor.REPORT ABUSEJanuary 27, 2012 at 10:20 pm #102751
AnonymousInactiveJanuary 27, 2012 at 10:20 pmPost count: 14413
AHA! I thought it was just me!
I’m the same way… My thyroid, BP, glucose are all fine, but since taking concerta/ritalin I find my hands and feet getting colder faster. I would’ve thought it would do the opposite but I suppose it’s part of the “sympathomimetic effect” (basically makes your fight-or-flight response kick in) that causes cold extremities. Kind of annoying but tolerable for me…REPORT ABUSE